Alert archive / Texas / Tornado Warnings in 2020

Tornado Warning 7, NWS Corpus Christi, TX

June 26, 2020Live Oak County, San Patricio County, Texas

NWS Corpus Christi, TX issued this tornado warning at Jun 26, 2020, 6:38 AM CDT for Live Oak County, San Patricio County, Texas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2020, 6:38 AM CDT (11:38 UTC)
Expired
Jun 26, 2020, 7:00 AM CDT
In force
22 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Live Oak County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 57 km from the middle of the area, began a volume at 11:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 11.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2020-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 316 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2020-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
316 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
962 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

427 
WFUS54 KCRP 261138
TORCRP
TXC297-409-261200-
/O.NEW.KCRP.TO.W.0007.200626T1138Z-200626T1200Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Corpus Christi TX
638 AM CDT Fri Jun 26 2020

The National Weather Service in Corpus Christi has issued a

* Tornado Warning for...
  Western San Patricio County in south central Texas...
  Southeastern Live Oak County in south central Texas...

* Until 700 AM CDT.
    
* At 638 AM CDT, a severe thunderstorm capable of producing a tornado
  was located near Argenta, or near Mathis, moving northwest at 20
  mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Mount Lucas around 650 AM CDT.
  Dinero around 655 AM CDT.

Other locations impacted by this tornadic thunderstorm include Lake
Corpus Christi and Lakeside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 2811 9784 2809 9789 2823 9801 2827 9790
TIME...MOT...LOC 1138Z 155DEG 17KT 2815 9790 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

CB
1 follow-up statement
664 
WWUS54 KCRP 261159
SVSCRP

Severe Weather Statement
National Weather Service Corpus Christi TX
659 AM CDT Fri Jun 26 2020

TXC297-409-261209-
/O.EXP.KCRP.TO.W.0007.000000T0000Z-200626T1200Z/
San Patricio TX-Live Oak TX-
659 AM CDT Fri Jun 26 2020

...THE TORNADO WARNING FOR WESTERN SAN PATRICIO AND SOUTHEASTERN LIVE
OAK COUNTIES WILL EXPIRE AT 700 AM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.

LAT...LON 2811 9784 2809 9789 2823 9801 2827 9790
TIME...MOT...LOC 1159Z 155DEG 17KT 2823 9794 

$$

CB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Jun 26, 6:31 AM CDT, 7 minutes earlier.

Area forecast discussion, Jun 26, 6:31 AM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
631 AM CDT Fri Jun 26 2020

.DISCUSSION...

Update for 12Z Aviation.

&&

.AVIATION...

Showers and thunderstorms will continue to move across our eastern
areas and mainly impact ALI, CRP and VCT this morning. Generally
VFR conditions will drop to brief MVFR/IFR conditions with any
passing storm. Activity will slowly spread west throughout the
day and impact COT and LRD this afternoon. Convection will wane
this evening with the loss of daytime heating. Southeasterly winds
will gust around 20-25 knots today with winds becoming light
overnight. Low level stratus will set in across the Coastal Plains
tonight which may lead to MVFR cigs.

&&

.PREV DISCUSSION... /Issued 403 AM CDT Fri Jun 26 2020/

SHORT TERM (Today through Saturday)...

Another day of showers and thunderstorms is in store across South
Texas today. As the subtropical ridge builds in across the Gulf,
some H5 energy will rotate around the ridge and interact with deep
tropical moisture in place. Model soundings this morning hint at
PWATs around 2.25" and MLCAPE from 1500-2000 J/kg in place along
the coast. Moisture will continue to surge inland as a roughly 30
knot H85 LLJ establishes itself along the Middle Texas coast.
Convection will fire up this morning as the mid to upper level
wave moves through with activity likely being enhanced by the sea
breeze throughout the day. Locally heavy rainfall is possible with
these storms as storm motion will be fairly weak. With saturated
soils in place due to heavy rainfall this week, especially across
the Northern Coastal Bend and Victoria Crossroads, any locally
heavy rainfall may result in flooding across the region. WPC is
highlighting a corridor of 1-3" today across the Coastal Bend and
Coastal Plains and have placed us in a Slight Risk for today's
Excessive Rainfall Outlook.

The Saharan Dust we have been talking about for much of the week
will continue to slowly move inland today. As a result, we may see
some hazy skies and spectacular sunrises and sunsets. This drier air
likely won't hinder our rain chances today because of how deep the
tropical moisture is. However, we will begin to see the SAL works to
dry us out this evening as a stout dry layer builds from H85 to H7.
The ridge will shift into the region tonight which will finally cut
off our rain chances as we head into the weekend. It is possible we
see some isolated activity along the sea breeze but with
decreased moisture and subsidence in place, most will stay dry.

LONG TERM (Saturday Night through Thursday)...

A mid level ridge axis over the northern Gulf of Mexico will build
to the west into the region Saturday night and Sunday. Drier air in
the lower levels of the atmosphere will also move into the region
with the higher moisture axis west into northeast Mexico. Went with
CONSall guidance for winds with breezy to windy conditions expected
each day from Sunday through Tuesday as NBM too low with wind speeds
with expected strong gradient associated with a trough of low
pressure over west Texas. The upper ridge weakens a bit Sunday night
as an upper level short wave trough moves out of northeast Mexico
into the Hill Country. Will show a slight chance of convection over
the western Brush Country Sunday night as this disturbance interacts
with the slightly better moisture in this region. The short wave
trough will move to the northeast for Monday and will show only a
slight chance of rain over the Victoria Crossroads. The upper level
ridge will move over south Texas for Tuesday through Thursday
limiting rain chances during the period.

Afternoon heat index values will be in 105-109 degree range over the
inland coastal plains over the western Brush Country Sunday through
Thursday with values possibly reaching 110 degrees Tuesday-Wednesday.

MARINE...
A moderate onshore flow will continue as we head into the weekend
with SCEC conditions expected over the offshore waters today.
Showers and thunderstorms are likely today as deep tropical
moisture remains in place across the region. Rain chances will
taper off this evening and drier air shifts into the region.A
moderate onshore flow/SCEC conditions will persist Sunday through
Tuesday as a trough of low pressure remains over west Texas and
high pressure stays over the northern Gulf of Mexico. Occasional
periods of moderate to strong onshore flow/SCA conditions could
occur over the bays and near shore waters Sunday night through
Tuesday night.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    86  77  88  79  92  /  60  40  10  10  10
Victoria          85  77  90  77  91  /  60  30  20  10  10
Laredo            91  77  95  78  97  /  40  30  10  10  10
Alice             87  76  90  77  95  /  70  40  10  10  10
Rockport          88  82  89  80  89  /  60  30  10  10  10
Cotulla           89  76  95  77  96  /  50  40  10  10  10
Kingsville        88  78  91  78  93  /  60  40  10  10  10
Navy Corpus       87  82  89  81  90  /  60  30  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

TC/95...AVIATION
Hazardous weather outlook, Jun 26, 4:08 AM CDT, 2 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
408 AM CDT Fri Jun 26 2020

TXZ229>234-239>247-342>347-442-443-447-270915-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
408 AM CDT Fri Jun 26 2020

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms are expected today. Locally
heavy rainfall is possible.

A Moderate Risk of Rip Currents is in effect today and tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A Moderate Risk of Rip Currents is expected for Saturday.

Isolated thunderstorms are possible over the Victoria Crossroads
Saturday and Monday. Isolated thunderstorms are possible over the
western Brush Country Sunday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-270915-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
408 AM CDT Fri Jun 26 2020

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms are expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Isolated to scattered thunderstorms are possible over the northern
bays and near shore waters Friday.

Small Craft Advisory conditions are possible over the southern bays
and near shore waters Sunday through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

TC/TMT

In the hours before

Special weather statement, Jun 26, 4:26 AM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
426 AM CDT Fri Jun 26 2020

TXZ231>234-241>247-342>347-442-443-447-262130-
Live Oak-Bee-Goliad-Victoria-Jim Wells-Inland Kleberg-
Inland Nueces-Inland San Patricio-Coastal Aransas-Inland Refugio-
Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-
Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands-
Including the cities of George West, Three Rivers, Beeville,
Goliad, Victoria, Alice, Orange Grove, Kingsville, Loyola Beach,
Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft,
Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay,
Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside,
Austwell, Magnolia Beach, and Port Lavaca
426 AM CDT Fri Jun 26 2020

...TROPICAL FUNNEL CLOUDS POSSIBLE TODAY...

The combination of a favorable low level wind profile and
abundant tropical moisture will make the atmosphere favorable for
the development of weak tropical funnels early this morning and
through the day. Most of these funnel clouds will be short lived
and usually do not touch the ground. However, you should be
prepared to seek shelter in the event a funnel does reach the
ground.

TMT

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 4:45 AM CDTTornado WarningCRPJim Wells, Nueces, San Patricio30 min
Jun 26, 5:00 AM CDTAreal Flood AdvisoryCRPDuval, Jim Wells, Kleberg, Live Oak3 hr
Jun 26, 5:10 AM CDTTornado WarningCRPBee, Live Oak, San Patricio35 min
Jun 26, 5:51 AM CDTTornado WarningCRPJim Wells, Live Oak39 min
Jun 26, 6:15 AM CDTTornado WarningCRPJim Wells, Live Oak, San Patricio30 min
Jun 26, 6:19 AM CDTFlash Flood WarningCRPDuval, Jim Wells, Live Oak3 hr
Jun 26, 6:58 AM CDTAreal Flood AdvisoryCRPBee, Jim Wells, Live Oak, Nueces, San Patricio3 hr
Jun 26, 7:39 AM CDTFlash Flood WarningCRPBee, Jim Wells, Live Oak, San Patricio96 min
Jun 26, 7:44 AM CDTAreal Flood AdvisoryCRPBee, Goliad, Live Oak3 hr
Jun 26, 9:12 AM CDTAreal Flood AdvisoryCRPBee, Duval, Jim Wells, Live Oak, Nueces, San Patricio3 hr
Jun 26, 11:19 AM CDTSpecial Marine WarningCRP26 min
Jun 26, 11:53 AM CDTSpecial Weather StatementCRPDuval, Jim Wells, Kleberg52 min
Jun 26, 11:57 AM CDTSpecial Marine WarningCRP48 min
Jun 26, 12:44 PM CDTSpecial Weather StatementCRPJim Wells, Kleberg, Nueces46 min
Jun 26, 1:08 PM CDTSpecial Marine WarningCRP67 min
Jun 26, 1:08 PM CDTSpecial Weather StatementCRPGoliad37 min
Jun 26, 1:37 PM CDTSpecial Weather StatementCRPBee, Live Oak, San Patricio38 min
Jun 26, 1:56 PM CDTSpecial Marine WarningCRP64 min
Jun 26, 2:17 PM CDTSpecial Weather StatementCRPAransas, Bee, Goliad, Refugio58 min
Jun 26, 6:37 PM CDTSpecial Weather StatementCRPDuval38 min

Nearby

Tornado Warnings in Texas, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.